×

zbMATH — the first resource for mathematics

Instabilities in a combustion model with two free interfaces. (English) Zbl 1429.35212
The authors study a reaction-diffusion-conduction system with a stepwise temperature kinetics and a zero-order production term by chemical reaction. This is one of the standard simplified combustion models. The particularity of this model is that it exhibits two distinct moving free boundaries. The work is mainly devoted to the analysis of cellular instabilities of planar traveling fronts.

MSC:
35R35 Free boundary problems for PDEs
35K57 Reaction-diffusion equations
35B35 Stability in context of PDEs
35K40 Second-order parabolic systems
80A25 Combustion
35Q79 PDEs in connection with classical thermodynamics and heat transfer
PDF BibTeX Cite
Full Text: DOI
References:
[1] Alexander, R. K.; Fleishman, B., Perturbation and bifurcation in a free boundary problem, J. Differ. Equ., 45, 34-52 (1982) · Zbl 0519.35078
[2] Bayliss, A.; Lennon, E. M.; Tanzy, M. C.; Volpert, V. A., Solution of adiabatic and nonadiabatic combustion problems using step-function reaction models, J. Eng. Math., 79, 101-124 (2013) · Zbl 1294.76274
[3] Berestycki, H.; Nicolaenko, B.; Scheurer, B., Traveling wave solutions to combustion models and their singular limits, SIAM J. Math. Anal., 16, 1207-1242 (1985) · Zbl 0596.76096
[4] Brailovsky, I.; Gordon, P. V.; Kagan, L.; Sivashinsky, G. I., Diffusive-thermal instabilities in premixed flames: stepwise ignition-temperature kinetics, Combust. Flame, 162, 2077-2086 (2015)
[5] Brailovsky, I.; Sivashinsky, G. I., Momentum loss as a mechanism for deflagration to detonation transition, Combust. Theory Model., 2, 429-447 (1998) · Zbl 0932.80001
[6] Brauner, C.-M.; Gordon, P. V.; Zhang, W., An ignition-temperature model with two free interfaces in premixed flames, Combust. Theory Model., 20, 976-994 (2016)
[7] Brauner, C.-M.; Hu, L.; Lorenzi, L., Asymptotic analysis in a gas-solid combustion model with pattern formation, Chin. Ann. Math., Ser. B, 34, 139-169 (2014), Springer: Springer Dordrecht, See also: Partial Differential Equations: Theory, Control and Approximation · Zbl 1327.35452
[8] Brauner, C.-M.; Hulshof, J.; Lorenzi, L.; Sivashinsky, G. I., A fully nonlinear equation for the flame front in a quasi-steady combustion model, Discrete Contin. Dyn. Syst., Ser. A, 27, 1415-1446 (2010) · Zbl 1196.35122
[9] Brauner, C.-M.; Hulshof, J.; Lunardi, A., A general approach to stability in free boundary problems, J. Differ. Equ., 164, 16-48 (2000) · Zbl 0973.35200
[10] Brauner, C.-M.; Lorenzi, L., Local existence in free interface problems with underlyning second-order Stefan condition, Rev. Roum. Math. Pures Appl., 23, 339-359 (2018) · Zbl 1424.35363
[11] Brauner, C.-M.; Lorenzi, L.; Zhang, M., Stability analysis and Hopf bifurcation for large Lewis number in a combustion model with free interface, submitted for publication. Available on
[12] Brauner, C.-M.; Lorenzi, L.; Sivashinsky, G. I.; Xu, C.-J., On a strongly damped wave equation for the flame front, Chin. Ann. Math., Ser. B, 31, 819-840 (2010) · Zbl 1221.35252
[13] Brauner, C.-M.; Lunardi, A., Instabilities in a two-dimensional combustion model with free boundary, Arch. Ration. Mech. Anal., 154, 157-182 (2000) · Zbl 0984.76030
[14] Brauner, C.-M.; Roquejoffre, J.-M.; Schmidt-Lainé, Cl., Stability of travelling waves in a parabolic equation with discontinuous source term, Commun. Appl. Nonlinear Anal., 2, 83-100 (1995) · Zbl 0862.35053
[15] Buckmaster, J. D.; Ludford, G. S.S., Theory of Laminar Flames (1982), Cambridge University Press · Zbl 0557.76001
[16] Chang, K.-C., On the multiple solutions of the elliptic differential equations with discontinuous nonlinear terms, Sci. Sin., 21, 139-158 (1978) · Zbl 0397.35057
[17] Chang, K.-C., The obstacle problem and partial differential equations with discontinuous nonlinearities, Commun. Pure Appl. Math., 33, 117-146 (1980) · Zbl 0405.35074
[18] Colella, P.; Majda, A.; Roytburd, V., Theoretical and structure for reacting shock waves, SIAM J. Sci. Stat. Comput., 7, 1059-1080 (1986) · Zbl 0633.76060
[19] Du, Y.; Guo, Z., Spreading-vanishing dichotomy in the diffusive logistic model with a free boundary, II, J. Differ. Equ., 250, 4336-4366 (2011) · Zbl 1222.35096
[20] Du, Y.; Lin, Z., Spreading-vanishing dichotomy in the diffusive logistic model with a free boundary, SIAM J. Math. Anal., 42, 377-405 (2010) · Zbl 1219.35373
[21] Du, Y.; Lin, Z., Erratum: spreading-vanishing dichotomy in the diffusive logistic model with a free boundary, SIAM J. Math. Anal., 45, 1995-1996 (2013) · Zbl 1275.35156
[22] Ferziger, J. H.; Echekki, T., A simplified reaction rate model and its application to the analysis of premixed flames, Combust. Sci. Technol., 89, 293-315 (1993)
[23] Gilbarg, D.; Trudinger, N., Elliptic Partial Differential Equations of Second Order, Classics in Mathematics (2001), Springer-Verlag: Springer-Verlag Berlin, Reprint of the 1998 edition · Zbl 1042.35002
[24] Gianni, R., Existence of the free boundary in a multi-dimensional combustion problem, Proc. R. Soc. Edinb., Sect. A, 125, 525-544 (1995) · Zbl 0845.35127
[25] Gianni, R.; Hulshof, J., The semilinear heat equation with a Heaviside source term, Eur. J. Appl. Math., 3, 367-379 (1992) · Zbl 0789.35088
[26] Gianni, R.; Mannucci, P., Existence theorems for a free boundary problem in combustion theory, Q. Appl. Math., 51, 43-53 (1993) · Zbl 0823.35089
[27] Gianni, R.; Mannucci, P., Some existence theorems for an N-dimensional parabolic equation with a discontinuous source term, SIAM J. Math. Anal., 24, 618-633 (1993) · Zbl 0798.35165
[28] Henry, D., Geometric Theory of Parabolic Equations, Lect. Notes in Math., vol. 840 (1980), Springer: Springer Berlin
[29] Krylov, N. V., Lectures on Elliptic and Parabolic Equations in Sobolev Spaces, Graduate Studies in Mathematics, vol. 96 (2008), American Mathematical Society: American Mathematical Society Providence, RI · Zbl 1147.35001
[30] Lorenzi, L., Regularity and analyticity in a two-dimensional combustion model, Adv. Differ. Equ., 7, 1343-1376 (2002) · Zbl 1040.80006
[31] Lorenzi, L., A free boundary problem stemmed from combustion theory. I. Existence, uniqueness and regularity results, J. Math. Anal. Appl., 274, 505-535 (2002) · Zbl 1037.35105
[32] Lorenzi, L., A free boundary problem stemmed from combustion theory. II. Stability, instability and bifurcation results, J. Math. Anal. Appl., 275, 131-160 (2002) · Zbl 1037.35106
[33] Lunardi, A., Analytic Semigroups and Optimal Regularity in Parabolic Problems (1996), Birkhäuser: Birkhäuser Basel
[34] Mallard, E.; Le Châtelier, H. L., Recherches expérimentales et théoriques sur la combustion des mélanges gazeux explosifs. Premier mémoire: température d’inflammation, Ann. Mines, 4, 274-295 (1883)
[35] Matkowski, B. J.; Sivashinsky, G. I., An asymptotic derivation of two models in flame theory associated with the constant density approximation, SIAM J. Appl. Math., 37, 686-699 (1979) · Zbl 0437.76065
[36] Norbury, J.; Stuart, A. M., Parabolic free boundary problems arising in porous medium combustion, IMA J. Appl. Math., 39, 241-257 (1987) · Zbl 0681.35044
[37] Norbury, J.; Stuart, A. M., A model for porous medium combustion, Q. J. Mech. Appl. Math., 42, 159-178 (1989) · Zbl 0679.76104
[38] Shen, J.; Tang, T.; Wang, L. L., Spectral Methods. Algorithms, Analysis and Applications, Springer Series in Computational Mathematics, vol. 41 (2011), Springer: Springer Heidelberg
[39] Sivashinsky, G. I., On flame propagation under condition of stoichiometry, SIAM J. Appl. Math., 39, 67-82 (1980) · Zbl 0464.76055
[40] Temam, R., Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Applied Mathematical Sciences, vol. 68 (1997), Springer-Verlag: Springer-Verlag New York · Zbl 0871.35001
[41] Wang, M.; Zhao, J., A free boundary problem for a predator-prey model with double free boundaries, J. Dyn. Differ. Equ., 29, 957-979 (2017) · Zbl 1373.35164
[42] Wang, Z.; Wang, H.; Qiu, S., A new method for numerical differentiation based on direct and inverse problems of partial differential equations, Appl. Math. Lett., 43, 61-67 (2015) · Zbl 1315.65022
[43] Wang, Z.; Zhang, W.; Wu, B., Regularized optimization method for determining the space-dependent source in a parabolic equation without iteration, J. Comput. Anal. Appl., 20, 1107-1126 (2016) · Zbl 1335.65079
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.